MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; SCALPEL, ULTRASONIC, REPROCESSED

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; SCALPEL, ULTRASONIC, REPROCESSED
Model Number HARH45
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to stryker sustainability solutions for evaluation.The facility stated the device was discarded.As the device was not returned for evaluation, an inspection was unable to be performed.A review of the dhr for the reported lot number supports that the device met all inspection and test criteria prior to release from stryker.The reported event could be attributed to: applying improper or unnecessary directional or rotational force to connect instrument to hand piece.Too much force or torque applied to instrument, or grasping/pulling.Incidental and prolonged activation against solid surfaces, such as bone, metal, or plastic.The instructions for use (ifu) state: use the torque wrench (already mounted to the shaft) to tighten the blade onto the hand piece.Turn the torque wrench clockwise while holding only the gray hand piece until it clicks twice indicating that sufficient torque has been applied to secure the blade.Do not attempt to bend, sharpen, or otherwise alter the shape of the blade.Doing so may cause blade failure and user or patient injury.Avoid contact with any and all other instruments while the instrument is activated.Contact with staples, clips, or other instruments while the instrument is activated may result in cracked or broken blades.Note: do not use any other means than the torque wrench to attach or detach the instrument from the hand piece.Note: do not torque the instrument by hand without the torque wrench, or damage may occur to the hand piece.The reported event will continue to be monitored through post-market surveillance.Should the device become available for return, the investigation will be reopened.
 
Event or Problem Description
It was reported, "the harmonic tip broke off in the cavity following activation/use." the tip was removed through the same incision, and an x-ray was not required to locate the piece.There was no patient injury or medical intervention, and extended procedure time was 10-15 minutes.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
SCALPEL, ULTRASONIC, REPROCESSED
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5300 region ct
lakeland FL 33815
Manufacturer (Section G)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5300 region ct
lakeland FL 33815
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key13563102
Report Number0001056128-2022-00007
Device Sequence Number14399948
Product Code NLQ
UDI-Device Identifier07613327346244
UDI-Public07613327346244
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K161693
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2024
Device Model NumberHARH45
Device Catalogue NumberHARH45RR
Device Lot Number12448200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2022
Initial Report FDA Received Date02/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown